MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Model Number G31918
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open box from the lot number provided in the report.The label matches the product returned.The trigger cord attached to the barrel with 3 bands remaining on it and the two-way handle were included in the return.The loading catheter and irrigation adapter were not received with the return.Two photos were also provided by the customer.Photo 1 shows the mbl barrel still attached to the endoscope.Photo 2 shows the barrel and trigger cord along with the handle in the tray.A partial lot number could be seen in the photo.An initial visual examination of the returned barrel and trigger cord found that the beads and the remaining 3 bands were shifted and out of place on the barrel.In addition, the beads for band 1 were also found to be missing from the trigger cord.During our laboratory analysis, the multi-band ligator device was attached to an endoscope that was placed in a simulated gastrointestinal position with vacuum attached.The endoscope has an accessory channel that is 2.8 mm in diameter (olympus 2.8 gif q20 endoscope).The multi-band ligator barrel was attached onto the end of the endoscope.Simulated varices were placed at the end of the barrel and vacuum pulled and the band was fired.It was observed that both band 4 and band 5 deployed and constricted onto the simulated varix at the same time.Band 6 deployed as intended.Further visual examination of the device was performed.The trigger cord was examined and the 2 beads for band 1 were no longer present on the trigger cord.The remaining beads were verified for correct location.The remaining beads were also examined using magnification and found to be correctly filled and had no evidence of excess flash.The length of the trigger cord was measured within tolerance.The trigger cord was intact and not broken.An evaluation of the handle wheel movement was performed and the wheel functioned as intended.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: it was reported that the endoscope channel appeared twisted and that a blockage was found in the endoscope during cleaning.Attempting to deploy the bands with a blockage in the endoscope channel is the most likely root cause of the reported issue.Band deployment difficulty can occur if the endoscope accessory channel is compromised.In these cases, the endoscope accessory channel collapses, restricting the trigger cord and preventing proper band deployment.The instructions for use contain the following statements: "use of an endoscope in a sound state of repair is a prerequisite for a successful multi-band ligation procedure." "it is vital that the integrity of the working channel is intact as grooves or other obstructions in the working channel can potentially cause the string to catch, resulting in band deployment difficulty." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic internal hemorrhoid ligation, the physician used a cook 6 shooter saeed multi-band ligator.The physician successfully released the first three (3) bands but the fourth one was stuck, and the endoscope channel appeared twisted.The nurse found that the endoscope channel was blocked while cleaning the endoscope, which will need to be repaired.The physician completed the ligation manually.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11516655
Report Number1037905-2021-00109
Device Sequence Number19845511
Product Code MND
UDI-Device Identifier00827002319189
UDI-Public(01)00827002319189(17)210928(10)W4389270
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Model NumberG31918
Device Catalogue NumberMBL-U-6-F
Device Lot NumberW4389270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2021
Initial Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight70